Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 236, NWS Jacksonville, FL

August 8, 2000Bradford County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 6:41 PM EDT for Bradford County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2000, 6:41 PM EDT (22:41 UTC)
Expired
Aug 8, 2000, 7:45 PM EDT
In force
64 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 082242
SVRJAX
FLC007-082345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 745 PM EDT

* AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAWTEY...OR ABOUT 10 MILES EAST OF     
  RAIFORD...MOVING SOUTHWEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT...
  LAWTEY AND STARKE...
  HAMPTON AND NEW RIVER...
  BROOKER...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 8, 2:30 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE AUG 8 2000

LATEST ANALYSIS PLACES THE RIDGE AXIS NEAR THE STATE LINE. LIGHT
WEST WINDS OVER GEORGIA ARE CREATING CONVERGENCE WITH THE SEA BREEZE
AND CLOUD STREETS HAVE DEVELOPED OVER OUR NORTHERN CWA. UPDATED THE
ZONES TO ADD ISOLATED TS FOR CAMDEN/GLYNN COUNTIES SINCE A SHOWER
POPPED UP JUST NORTH OF SSI.

TONIGHT/WEDNESDAY...THE HIGH IS PROGGED TO MOVE WEST ALONG THE
NORTHERN GULF COAST AND TAKE THE DRY AIR MASS WITH IT. THE RIDGE TO
THE EAST WILL RETREAT AND AN INVERTED TROUGH OVER THE SOUTHWESTERN
ATLANTIC MOVES OVER SOUTH FL. MODEL SOUNDINGS INDICATE A RETURN TO
PW'S OF 2 INCHES. THE FWC LOOKS REASONABLE ON POPS AND TEMPS
THEREFORE WILL TWEAK THESE A LITTLE.

EXTENDED...MRF BRINGS A LOW NORTH OF THE BAHAMAS THEN SHOOTS IT
NORTHEAST ALONG THE ATLANTIC COAST THROUGH THE WEEKEND. A TROUGH
WILL SPREAD ACROSS GA AND THE RIDGE AXIS WILL BE OVER SOUTH FL.
EXPECT NORMAL PATTERN OF SUMMERTIME PRECIP TO DOMINATE.

MARINE...NO HIGHLIGHTS. EAST TO SOUTH FLOW THROUGH WEDNESDAY.

PRELIM
AMG 73/93/72/95 1323
SSI 75/89/75/90 1323
JAX 73/93/73/94 -323
GNV 71/9k1/71/92 -314 28

.JAX..
.FL...NONE.
.GA...NONE.

TRABERT/ZAPPE

In the hours before

Local storm report, Aug 8, 4:45 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
445 PM EDT TUE AUG 8 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    BELLPOINT                 GA   WIND DAMAGE
08/08/00   GLYNN                          EMERGENCY MANAGEMENT
                                          REPORTED TREES DOWN. ONE
                                          AUTOMOBILE DAMAGED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningJAXNassau62 min
Aug 8, 5:02 PM EDTSevere Thunderstorm WarningJAXDuval58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.